MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B1100-040
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).Evaluation summary: a visual and functional inspection was performed on the returned device.The reported balloon rupture, balloon separation and difficult to remove from the introducer sheath were confirmed.The reported inflation issue was unable to be confirmed due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The armada 35 global, instructions for use (ifu) states that the device is intended for dilatation of lesions in the renal, iliac, femoral, popliteal, tibial, and peroneal arteries.The ifu violation does not appear to have contributed to the reported detachment of the device, inflation issue, difficulty to remove or material rupture.The investigation determined the reported difficulties of irregular inflation, balloon rupture and difficulty removing the device from the sheath, caused the balloon separation and resulted in the subsequent cut down procedure to remove the balloon fragment from the anatomy.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that during a procedure of the eccentric, moderately calcified, restenosed, shunt in the lower arm area, a non-abbott guide wire and 6 fr non-abbott sheath were positioned.The 10-x40x80 mm armada 35 balloon dilatation catheter (bdc) was advanced to the lesion and inflated to under rated burst pressure (rbp).At some point, the balloon inflated in a dumb-bell-like shape.During the third inflation, the balloon ruptured.The lesion was fully expanded.As the bdc was being removed, resistance was met and the bdc caught in the distal part of the sheath.The bdc was forcefully pulled and the device separated.The proximal shaft and half of the balloon were removed.The distal fragment remained in the anatomy.Surgical cutdown was used to remove the balloon fragment.The procedure was prolonged, but there was no reported adverse patient effect or a clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7508182
Report Number2024168-2018-03504
Device Sequence Number13877254
Product Code LIT
UDI-Device Identifier08717648154942
UDI-Public08717648154942
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberB1100-040
Device Lot Number70922G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2018
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDIKIT SUPERSHEATH 6F
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight70